MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) DREAMWIRE¿; STYLET FOR CATHETER, GASTRO-UROLOGY

BOSTON SCIENTIFIC - COSTA RICA (COYOL) DREAMWIRE¿; STYLET FOR CATHETER, GASTRO-UROLOGY
Model Number M00556161
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Cardiac Arrest (1762); Death (1802)
Date of Event 11/23/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
The exact death date is unknown but it was reported that the patient died 48 hours ago after this complaint has been reported.Device problem code relates to the device component code for the reported event of core wire broken.The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a dreamwire was used in the bile duct and duodenum during a procedure performed on (b)(6) 2017.According to the complainant, the procedure was performed due to stenosis of the bile duct and duodenum which does not allow drainage of bile ducts by retrograde approach.During the procedure, to address the drainage problem, transhepatic echo-endoscopic control approach was performed.The dreamwire guidewire was inserted first, and then a non-bsc aspiration needle with 19gez shot was then placed.It was noticed that the guidewire peeled with the needle, leading to the blockage of the guidewire.The outer sheath of the guidewire broke and stuck inside the cystostome.The procedure was not completed due to this event, which was reportedly risk for biliary fistula.The patient was treated with antibiotic due to drainage failure.5 days later, the patient had bile in the peritoneum thru exploratory laparotomy.The patient was transferred to a different facility as the patient had cardiac arrest.Actions taken for the patient concerning the medical device: close monitoring and continuous care actions taken in the hospital: change of the guidewire (size 0.025) for the next procedures reportedly, the patient died and the exact date of death is unknown.The cause of death is unknown at this time.Attempts to obtain additional information regarding the circumstances surrounding this event have been unsuccessful to date.Should additional relevant details become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Correction: describe event or problem.
 
Event or Problem Description
It was reported to boston scientific corporation that a dreamwire was used in the bile duct and duodenum during a procedure performed on (b)(6) 2017.According to the complainant, the procedure was performed due to stenosis of the bile duct and duodenum which does not allow drainage of bile ducts by retrograde approach.During the procedure, to address the drainage problem, transhepatic echo-endoscopic control approach was performed.The dreamwire guidewire was inserted first, and then a non-bsc aspiration needle with 19gez shot was then placed.It was noticed that the guidewire peeled with the needle, leading to the blockage of the guidewire.The outer sheath of the guidewire broke and stuck inside the cystostome.The procedure was not completed due to this event, which was reportedly risk for biliary fistula.The patient was treated with antibiotic due to drainage failure.5 days later, the patient had bile in the peritoneum thru exploratory laparotomy.The patient was transferred to a different facility as the patient had cardiac arrest.Actions taken for the patient concerning the medical device: close monitoring and continuous care actions taken in the hospital: change of the guidewire (size 0.025) for the next procedures.Reportedly, the patient died and the exact date of death is unknown.The cause of death is unknown at this time.Attempts to obtain additional information regarding the circumstances surrounding this event have been unsuccessful to date.Should additional relevant details become available, a supplemental report will be submitted.***correction as of december 13, 2017.*** as the physician performed hepaticogastric drainage on (b)(6) 2017, the outer sheath of the guidewire broke and was stuck inside the cystostome, reportedly it was impossible to extract.The physician performed anastomosis, and removed everything.It was reported that after this the patient died 48 hours ago (the exact date is unknown.).

Brand Name
DREAMWIRE¿
Common Device Name
STYLET FOR CATHETER, GASTRO-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key7152005
Report Number3005099803-2017-03989
Device Sequence Number16388894
Product Code EZB
UDI-Device Identifier08714729777861
UDI-Public08714729777861
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/06/2020
Device Model NumberM00556161
Device Catalogue Number5616
Device Lot Number20980109
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/04/2017
Supplement Date Received by Manufacturer12/13/2017
Initial Report FDA Received Date12/28/2017
Supplement Report FDA Received Date01/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age80 YR
Patient Weight80